MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552153
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: broken/snapped fx catheter.Detailed inquiry description: end user reporting a broken fx catheter used on one of their or patients placed for post-op pain management.Patient was moved to a lateral position and that is when the catheter snapped with the springwound coil exposed.Per the doctor, nothing unusual noted about the catheter and there was no excessive force or pulling of catheter to have caused this.They suspect there was a material defect in the catheter material.They were only visually alerted by it.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used, partial catheter with lidstock packaging was returned for evaluation.Visual evaluation of the photo confirmed the catheter to be sheared approximately 30" from the distal tip of the catheter, with the coil exposed.The reported defect was visually confirmed.Although the defect was confirmed on the returned sample, the exact root cause of the sheared catheter was not able to be determined at this time.According to the blueprint drawing, there have been no change to any material of the catheter.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21997909
Report Number2523676-2025-00445
Device Sequence Number21203215
Product Code OGE
UDI-Device Identifier04046955214426
UDI-Public(01)04046955214426(11)240930(17)251231(10)0061960428
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number552153
Device Lot Number0061960428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown